Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 02, 2014, 01:54:49 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632720
  • Total Topics: 47930
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Side effects  (Read 860 times)

0 Members and 1 Guest are viewing this topic.

Offline andrew1027

  • Member
  • Posts: 23
Side effects
« on: October 28, 2013, 02:54:24 PM »
I am taking Norvir 100 mg, Viread 300 mg,Zidovudine 300 mg, and Reyataz 300 mg.... I have notice that after I start taking this medication.... it's been about 3 months that I have been taking it, but I have noticed that I go through these mood swings like no other and I was wondering if this is a side effect from one of these medications or the combination of all of them.... I have been forced to use an anti-nausea medicine to take with them, but that is a common side effect, however the other is really get me down because I become down right mean and I see it happening but I can't stop it
Andrew

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Side effects
« Reply #1 on: October 28, 2013, 03:11:46 PM »
I am so sorry you are having issues with the medications you are taking. Is there any way you can discuss switching to other medications? There are treatments that do NOT cause those side effects, at least not to the degree you seem to be experiencing them.

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline buginme2

  • Member
  • Posts: 2,834
Re: Side effects
« Reply #2 on: October 28, 2013, 04:50:09 PM »
Why are you taking AZT (zidovudine)? 

This is an older medication that can cause side effects and lipo problems.  It is not used very much in the United States anymore and your profile says your in Pennsylvania.  Is there a reason you are on it?

Offline andrew1027

  • Member
  • Posts: 23
Re: Side effects
« Reply #3 on: October 28, 2013, 04:53:35 PM »
I have been trying to get them to change my medication especially when I got the common side effects... I had headaches everyday, vomiting everyday and dealing with the nausea and I have been told that since I became resistant  to atripla which that medication was the best for me but I guess the virus didn't seem to agree well that and other circumstances.... I am at my wits-end
Andrew

Offline andrew1027

  • Member
  • Posts: 23
Re: Side effects
« Reply #4 on: October 28, 2013, 04:55:38 PM »
Buginme..... I was not given any reason why I was on it actually I wasn't even told it was ATZ.... You just told me..... So I don't know why they have me on it
Andrew

Offline buginme2

  • Member
  • Posts: 2,834
Re: Side effects
« Reply #5 on: October 28, 2013, 07:53:48 PM »
Step one would be to find out what your resistance profile says, that will tell you what drugs you can and cannot take. 

Unless your resistant to every medication out there I would question why I was on AZT and ask to be changed to something with less side effects.  While your at it your also taking norvir and Reyataz.  If you can find a regimen that drops the norvir that would also lessen some side effects although it's not as big of a deal as the AZT. 


Offline andrew1027

  • Member
  • Posts: 23
Re: Side effects
« Reply #6 on: October 29, 2013, 08:31:14 AM »
Thank you Buginme2.... I see my doctor in December.... I will definitely ask and get back to you
Andrew

Offline Miss Philicia

  • Member
  • Posts: 23,904
  • celebrity poster, faker & poser
Re: Side effects
« Reply #7 on: October 29, 2013, 09:16:28 AM »
It's not just the Zidovudine issue that is odd -- it's also that he's on Viread instead of Truvada (Viread + Emtriva). It would make more sense for him to be on Reyataz, Norvir and Truvada. And even considering that I'd be more likely to prefer Prezista in place of Reyataz is a doctor is going to do a protease inhibitor-based regimen.

Of course, perhaps resistance testing previous to being put on this regimen indicated what he's on is his best choice. Andrew, how long have you been on HIV treatments over the years and can we assume that your doctor has run resistance tests (geno/phenotype)?

As far as nausea goes, it is a listed side effect from all four medications you are currently on.

ps: if things are as severe as you are stating I would personally advocate having your December appointment moved up to November. Clifton Heights is a suburb of Philly only 10 miles away. Are you going to a doctor out there or in the city?
« Last Edit: October 29, 2013, 09:19:48 AM by Miss Philicia »
"Iíve slept with enough men to know that Iím not gay"

Offline andrew1027

  • Member
  • Posts: 23
Re: Side effects
« Reply #8 on: October 29, 2013, 09:46:18 AM »
When I was first dx I was put on truvada and it made me vomit everytime I took it.... My Doctor is right here in my county actually within  walking distance of my place
Andrew

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.